Please use this identifier to cite or link to this item: http://hdl.handle.net/2440/71441
Citations
Scopus Web of Science® Altmetric
?
?
Type: Journal article
Title: WKB calculation of an epidemic outbreak distribution
Author: Black, A.
McKane, A.
Citation: Journal of Statistical Mechanics: Theory and Experiment, 2011; 2011(12):1-17
Publisher: Institute of Physics Publishing Ltd.
Issue Date: 2011
ISSN: 1742-5468
1742-5468
Statement of
Responsibility: 
Andrew J Black and Alan J McKane
Abstract: We calculate both the exponential and prefactor contributions in a WKB approximation of the master equation for a stochastic SIR model with highly oscillatory dynamics. Fixing the basic parameters of the model, we investigate how the outbreak distribution changes with the population size. We show that this distribution rapidly becomes highly non-Gaussian, acquiring large tails, indicating the presence of rare but large outbreaks, as the population is made smaller. The analytic results are found to be in excellent agreement with simulations until the systems become so small that the dynamics are dominated by fade-out of the disease.
Keywords: stochastic processes (theory); epidemic modelling
Rights: © 2011 IOP Publishing Ltd and SISSA
RMID: 0020117457
DOI: 10.1088/1742-5468/2011/12/P12006
Appears in Collections:Mathematical Sciences publications

Files in This Item:
There are no files associated with this item.


Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.